Alert archive / Wisconsin / Small Craft Advisories in 2020
Small Craft Advisory 13, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 2, 2020, 2:53 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2020, 2:53 PM CST (20:53 UTC)
- Expired
- Feb 2, 2020, 7:27 PM CST
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
655 WHUS73 KGRB 022053 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 253 PM CST Sun Feb 2 2020 LMZ541>543-030400- /O.CAN.KGRB.GL.W.0004.000000T0000Z-200203T0300Z/ /O.NEW.KGRB.SC.Y.0013.200202T2053Z-200203T0400Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 253 PM CST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 knots with gusts up to 30 knots. * WHERE...Rock Island Passage to Sheboygan WI. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
107 WHUS73 KGRB 030127 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 727 PM CST Sun Feb 2 2020 LMZ541>543-030230- /O.CAN.KGRB.SC.Y.0013.000000T0000Z-200203T0400Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 727 PM CST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have subsided below Small Craft Advisory conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 1:54 PM CST, 59 minutes earlier.
Area forecast discussion, Feb 2, 1:54 PM CST, 59 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 154 PM CST Sun Feb 2 2020 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Monday Issued at 154 PM CST Sun Feb 2 2020 The latest RAP analysis and satellite/radar imagery show an area of low pressure over eastern Lake Superior and a cold front extending west from the low across central Minnesota. Relatively shallow cold air across northern WI into Minnesota along this front has contributed to a large area of low stratus which had been slowly moving to the southeast earlier today. Ample dry air on the 12z GRB and MPX soundings have halted the forward progress of this stratus. Where sunshine has occurred for most of the day (generally south of HWY 29), temps are close or have surpassed records for the date. Winds have behaved themselves so far, with only a few gusts above 30 kts. As the cold front gradually drops south, forecast concerns may revolve around cloud cover and temps. Tonight...The cold front will move across most of northern WI in the evening and settle south of the area overnight. Not expecting much further progress south of the low clouds. But in general, think low clouds will be retreating northeast. Mid and high clouds will likely push in from the west through the night, but a large dry wedge between the two cloud layers will keep precip from reaching the ground. With winds diminishing and cloud cover, stayed close to the national blends for temps. Monday...Mid and high clouds will continue to move overhead and provide filtered sunshine at times. Winds will shift around from the northwest to the northeast with weak cold advection continuing through the day. Temps will be much cooler than today, although with less wind, with highs ranging from the upper 20s to middle 30s. .LONG TERM...Monday Night Through Sunday Issued at 154 PM CST Sun Feb 2 2020 Surface and upper air patterns favor quiet weather across northern and central Wisconsin for the rest of the week. The upper flow remains split with the stronger shortwaves in southern stream forecast to stay far enough away to keep significant snow to the south. With the storm track to our south, Gulf moisture will not be able to get this far north. A few shortwaves in the northern stream could bring enough Pacific moisture to produce a very small amount of snow at times but nothing significant is expected at this point. Thickness values and 925 mb temperatures suggest that it will be above normal temperature wise except for a brief cool down Wednesday. && .AVIATION...for 18Z TAF Issuance Issued at 1127 AM CST Sun Feb 2 2020 MVFR low clouds are gradually moving to the southeast over northern Wisconsin late this morning. It's possible that AUW/CWA could turn MVFR for a brief time this afternoon. Ample dry air will likely slow down the southward drift of the clouds, but most areas should see at least scattered stratus move in by late in the afternoon. West winds gusting to 25 to 30 knots remain likely over central WI, the Fox Valley and lakeshore areas, until clouds arrive overhead. A few gusts to 35 kts will be possible. Strong west-northwest winds aloft will also lead to LLWS, which will continue through around 00z. Winds will ease this evening as a cold front sweeps through the region, but uncertainty is higher regarding the extent of the stratus. Lingered the low clouds longer tonight, and this trend may need to be prolonged again in subsequent forecasts if the stratus does not appear to be breaking up. && .MARINE... Issued at 154 PM CST Sun Feb 2 2020 Lapse rates have been unable to become steep enough to tap into the stronger winds aloft. Additionally, the strongest winds have remained over southern WI. As a result, wind gusts have remained below 30 kts through the day. Will therefore downgrade the gale warning into a small craft advisory. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......RDM AVIATION.......MPC MARINE.........MPC
Hazardous weather outlook, Feb 2, 12:58 PM CST, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 1258 PM CST Sun Feb 2 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1258 PM CST Sun Feb 2 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-031900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 1258 PM CST Sun Feb 2 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Sunday The probability for widespread hazardous weather is low. MPC/RDM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 8:31 PM CST | Gale Warning | GRB | 18 hr |
Nearby
Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.